Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for left sided lower back pain

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11449 Questions

default
Posted on Thu, 2 Mar 2017 in Brain and Spine
Question: I am experiencing pain in the left side of my lower back radiating down my leg in thigh and sometimes
in my shin. What could be the cause?
doctor
Answered by Dr. Praveen Tayal 22 minutes later
Brief Answer:
spondylottic changes in the spine

Detailed Answer:
Hello,
Thanks for posting your query.
The pain in the buttock radiating down the leg is likely to be due to spondylottic changes in the spine which cause the nerve root compression at the spinal level.
These are age related degenerative changes in the spine and are progressive in nature. Adequate bed rest and physical therapy are the mainstay of treatment.
Improvising your posture while sitting will be helpful in retarding the further progress of such changes.
For symptomatic treatment taking methylcobalamin supplements will be helpful.
Doing an MRI scan of the lumbo sacral spine will help in confirming the diagnosis.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 48 hours later
I have a couple of follow up questions on my recent inquiry, diagnosis spondylottic changes in the spine. I am taking Advil. Is there a stronger, over the counter pain medication?
Something that requires a prescription?

Is there any benefit from using heat or ice on the primary pain in my lower back?

Do I ask those questions here or should I sign in somewhere else?

Thank you for your help.
doctor
Answered by Dr. Praveen Tayal 7 hours later
Brief Answer:
Oral muscle relaxants will help.

Detailed Answer:
Hello.
Thanks for writing again.
The stronger pain medications are prescription medicines. You can take oral muscle relaxants like Flexeril to help you better. You can also do a hot compress in the back and apply a local analgesic gel in the area for relief.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  MRI

doctor1 MD

Hi. I recently had an MRI that showed c5 c6 impingement and the disc bulging on the left side and right side. Left side lays on spine. I have had horrible pain for 4 weeks. I am seeing a chiropractor and that helps a bit. How serious is this and can it lead to paralysis if not treated?

doctor1 MD

Hello Doctor, My name is Careyanne Johnson I am a 21 year old female. I am growing concerned with my well being because I have been experiencing some foreign symptoms. Starting with today the right side of my mouth has been partially numb for going on several hours now & I am having throbbing headache that comes and goes behind the back of my lower head & temples. Just a couple days ago my toes (on the right side again) were numb as well. I have also been having sharp, deep chest pains for a few months now. At first I thought it could maybe be heart burn but realized it is a much different ache. I think its safe to say the chest pains have grown more frequent because I m counting them every day now instead of once or twice a week. The only other symptoms I can think of is my ears will ring every now and then but still more so then I would think is normal. & I feel like I have poor circulation to my legs cause sometimes they feel stiff, however I also have a job where I stand without sitting for up to 8 hours a day. I have had Health issues in the past where I would become very light headed, my vision would go black, and I sometimes would faint. the fainting spells never lasted more then 5 mins. I was only unconscious for 30 seconds to 1 min. I have seen a neurologist and he conducted many tests, an MRI or brain scan being one of them. My results were all negative. The dr. did refer me to a cardiologist that I never went to. My fear is I may have a stroke or heart attack please help!

doctor1 MD

My sister just had an MRI and it states the ill-defined high T@/Flair signal areas in cerebral white matter bilateraly, especially in the frontal lobes. Would you put this in simple terms. She was diagnosed w/a grade II astrocytoma in June 2011 & underwent radiation. Currently on Avastin.

doctor1 MD

I have had a right leg gait issue for years even following a partial laminectomy 8 years ago. My most recent (last week) MRI revealed a 5mm posterocentral L 4-L 5 soft tissue abnormality extending 5mm to the superior disc level and a 2-mm central disc bulge L 5-S 1. Both are on the right side of the discs. Is this something a neuro surgeon can correct?

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...